The U.S. Food and Drug Administration has expanded its recall on children's ibuprofen over worries that the medication may contain dangerously high drug concentrations, which could cause permanent kidney damage, among other symptoms.
New Jersey-based pharmaceutical company Tris Pharma, Inc. is expanding the scope of its November 2018 recall by adding three additional lots of Ibuprofen Oral Suspension Drops, USP, 50 mg per 1.25 mL, to the retail (pharmacy) level, the company said in a statement Tuesday.
According to the recall, there is a possibility that infants, who may be more susceptible to a higher potency level of drug, may be more vulnerable to permanent NSAID-associated renal injury.
Additional effects in infants could include nausea, vomiting, epigastric pain, or more rarely, diarrhea. Tinnitus, headache and gastrointestinal bleeding are also possible adverse effects.
To date, no serious adverse events have been reported related to this recall.